MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH
Model Number INS-0352
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The physician reported that an ins-0352 (always-on tip tracked brush, 15mm l, 1.8mm od) was deployed one time.When the brush was retracted, the sheath came apart from the black handle.The sheath was pulled off of the brush to retrieve the sample.The physician was able to successfully complete the intended procedure with no delay.There was no patient or user injury as a result of the reported issue.
 
Additional Manufacturer Narrative
The subject device was discarded by the customer.Based on the investigation, the reported event indicates that the ins-0352 broke within the sheath.Since the date of this event, the manufacturing process is being updated to address this failure mode.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17210679
Report Number3007222345-2023-00037
Device Sequence Number5441055
Product Code JAK
UDI-Device Identifier00815686020538
UDI-Public00815686020538
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model NumberINS-0352
Device Catalogue NumberINS-0352
Device Lot Number04865210511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown